MAUDE Adverse Event Report: BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS

BAUSCH + LOMB ENVISTA SIMPLIFEYE INJECTOR; FOLDERS AND INJECTORS, INTRAOCULAR LENS
Model Number 21987
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Reportedly, during the intraocular lens (iol) implant procedure the iol was unable to eject.Surgeon was unable to proceed without an iol, therefore, patient was left aphakic.Patient returned four days later and an iol of the same model was successfully implanted.This report references injector 2 of 2.Reference report numbers 0001313525-2024-00141, 0001313525-2024-00142 and 0001313525-2024-00143.
 
Additional Manufacturer Narrative
Investigation of this event is in progress.A final report will be submitted upon conclusion of investigation.
 
Additional Manufacturer Narrative
Additional information: d9, g3, g6, h2, h3, h6, h10.The device was received and evaluated.Evaluation revealed the plungers upper tip broken with the plunger rod advanced up to the conical zone and protruding from the tip.A review of the device history record (dhr) did not find any non-conformities or anomalies related to the reported event.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Corrective measures have been identified to mitigate future similar occurrences.Bausch & lomb will continue to monitor similar events to determine if additional actions are required.

Brand Name
ENVISTA SIMPLIFEYE INJECTOR
Common Device Name
FOLDERS AND INJECTORS, INTRAOCULAR LENS
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
MEDICEL AG
dornierstrasse 11
alternhein CH-94 23
SZ   CH-9423
Manufacturer Contact
shayan habibi
21 north park place blvd.
clearwater, FL 33759
6362263220
MDR Report Key19974192
Report Number0001313525-2024-00144
Device Sequence Number8461232
Product Code MSS
UDI-Device Identifier00757770547449
UDI-Public(01)00757770547449(17)260831(10)2304C3
Combination Product (Y/N)N
PMA/510(K) Number
K192005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number21987
Device Lot Number2304C3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA INTRAOCULAR LENS PRELOADED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown